Alert archive / Louisiana / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 26, 2011, 12:04 PM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 91 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 12:04 PM CDT (17:04 UTC)
- Expired
- Jul 26, 2011, 1:35 PM CDT
- In force
- 91 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 112 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 12:04 PM CDT | FLASH FLOOD | 3 Ne Breaux Bridge, LA | POLICE REPORT FLOODING COVERING HIGHWAY LA 328 NEAR BORDELON RD. |
| Jul 26, 12:04 PM CDT | FLASH FLOOD | Breaux Bridge, LA | POLICE REPORT FLOODING OVER LA 347 WITH SOME REPORTS OF MORE THEN 1 FOOT OF WATER COVERING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3487 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WGUS54 KLCH 261704
FFWLCH
LAC055-097-099-261900-
/O.NEW.KLCH.FF.W.0006.110726T1704Z-110726T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1204 PM CDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
* UNTIL 200 PM CDT
* AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES PER HOUR
ARE POSSIBLE OVER PARTS OF THE WARNED AREA...WHERE AS MUCH AS 5 TO
7 INCHES HAVE FALLEN ALREADY
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARNAUDVILLE...CARENCRO...LEONVILLE...CANKTON...CECILIA...GRAND
COTEAU...HENDERSON...BREAUX BRIDGE AND SUNSET.
HENDERSON AND BREAUX BRIDGE POLICE DEPARTMENTS HAVE REPORTED STANDING
WATER ON HIGHWAYS 347 AND 328
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3025 9216 3028 9216 3029 9214 3032 9214
3033 9216 3050 9215 3050 9181 3024 9179
$$
132 follow-up statements
391
WGUS74 KLCH 261817
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
117 PM CDT TUE JUL 26 2011
LAC055-097-099-261900-
/O.CON.KLCH.FF.W.0006.000000T0000Z-110726T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ST. MARTIN LA-
117 PM CDT TUE JUL 26 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHERN LAFAYETTE AND SOUTHERN ST. LANDRY PARISHES UNTIL
200 PM CDT...
AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL BETWEEN OPELOUSAS AND CANKTON. RAINFALL
RATES UP TO ONE INCH PER HOUR WILL BE POSSIBLE IN THIS AREA THROUGH
2 PM.
RAINFALL INTENSITY HAS GENERALLY DECREASED ACROSS THE REST OF THE
WARNED AREA...AND IF RADAR TRENDS CONTINUE TO INDICATE A DIMINISHING
THREAT OF FLASH FLOODING...THIS WARNING WILL BE CANCELED PRIOR
TO 2 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
&&
LAT...LON 3025 9216 3028 9216 3029 9214 3032 9214
3033 9216 3050 9215 3050 9181 3024 9179
$$
13784
WGUS74 KLCH 261835
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT TUE JUL 26 2011
LAC055-097-099-261847-
/O.CAN.KLCH.FF.W.0006.000000T0000Z-110726T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-LAFAYETTE LA-ST. MARTIN LA-
135 PM CDT TUE JUL 26 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN ST.
MARTIN...NORTHERN LAFAYETTE AND SOUTHERN ST. LANDRY PARISHES IS
CANCELLED...
RAINFALL INTENSITY IN THE WARNED AREA HAS DECREASED CONSIDERABLY OVER
THE PAST HOUR...AND NO LONGER POSES A RISK OF FLASH FLOODING. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3025 9216 3028 9216 3029 9214 3032 9214
3033 9216 3050 9215 3050 9181 3024 9179
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:47 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 10:47 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1047 AM CDT TUE JUL 26 2011 .UPDATE...LOWERED AFTERNOON HIGHS SLIGHTLY AND BUMPED SKY COVER UP THROUGH THE REMAINDER OF TODAY. OTHERWISE ONGOING POPS FOR SCATTERED SHOWERS AND THUNDERSTORMS LOOK GOOD AND WILL NOT BE MAKING ANY ADDITIONAL ADJUSTMENTS. && MARCOTTE && .PREV DISCUSSION... /ISSUED 622 AM CDT TUE JUL 26 2011/ DISCUSSION... 12Z TAF ISSUANCE. AVIATION... LIKE YESTERDAY...SCT SHRA/TSRA DEVELOPED AROUND 09-10Z ACROSS THE COASTAL WATERS SOUTH OF VERMILION PARISH...AND SPREAD ACROSS S LA NEAR LCH EAST TO NEAR ARA. THE AREA IS EXPECTED TO GRADUALLY SPREAD/FORM N AND W AS THE MORNING AND AFTERNOON PROGRESSES. FOR THIS...HAVE VCTS FOR LCH/ARA/LFT ~12Z WITH TEMPO GROUPS FOR TSRA THRU 22Z. FOR BPT...LEFT VCTS BEGINNING AT 15Z...WITH TEMPO GROUP FOR TSRA & MVFR CEILING/VSBY FROM 18-22Z...AND ABOUT AN HOUR LATER FOR AEX. CONVECTION EXPECTED TO DISSIPATE AFTER 00Z THIS EVENING. PREV DISCUSSION... /ISSUED 403 AM CDT TUE JUL 26 2011/ DISCUSSION... SFC ANALYSIS THIS MORNING SHOWS HIGH PRESSURE SITUATED OVER THE CNTL GULF OF MEXICO KEEPING THE FORECAST AREA IN A LIGHT SRLY FLOW...MAINTAINING OUR PERSISTENT VERY MOIST AIRMASS (00Z KLCH SOUNDING PWAT OF 2.45 INCHES IS 145 PERCENT OF NORMAL). MEANWHILE WATER VAPOR IMAGERY SHOWS RIDGING IN PLACE ACROSS THE SRN ROCKIES AND SRN PLAINS WITH A SHORTWAVE DROPPING THROUGH THE OZARKS. REGIONAL 88DS BEGINNING TO SHOW ANOTHER NIGHT OF NOCTURNAL CONVECTION GETTING FIRED UP OVER THE COASTAL WATERS JUST WEST OF MARSH ISLAND...SIMILAR TO THIS TIME LAST NIGHT. EXPECTING ANOTHER DAY OF SCATTERED CONVECTION ACROSS THE FORECAST AREA TODAY AS THE COPIOUS GULF MOISTURE COMBINES FORCES WITH THE ADVANCING SHORTWAVE...MILD HEATING...AFTERNOON SEA BREEZE AND RESULTANT OUTFLOWS. BEST CHANCE OF RAIN AGAIN WILL BE OVER THE ATCHAFALAYA BASIN WHERE MOISTURE WILL BE DEEPEST...ALTHOUGH ALL ZONES HAVE BEEN KEPT IN THE CHANCE POP CATEGORY. ODDLY THOUGH THIS MORNING THE LATEST RUN OF THE NCEP 4.0KM WRF SHOWS ONLY A LIMITED AMOUNT OF CONVECTION TODAY. DESPITE THE RECENT RAINS FLASH FLOOD GUIDANCE REMAINS HIGH ACROSS THE FORECAST AREA SO NO WATCH IS IN THE WORKS ATTM. SHOWERS AND STORMS SHOULD AGAIN SIMMER DOWN AFTER SUNSET BEFORE NEXT ROUND OF SHOWERS DEVELOP PRIOR TO SUNRISE IN THIS PERSISTENT PATTERN. CARRIED OVER THE POP SCHEME FROM THE AFTERNOON FORECAST PACKAGE OF YESTERDAY WITH THESE CHANCE POPS LINGERING EACH DAY THROUGH FRIDAY BEFORE THE RIDGE INCHES SEWD TOWARD THE FORECAST AREA...ALLOWING THE AIRMASS TO DRY SOME AND MAYBE PUT A LITTLE LID ON CONVECTIVE DEVELOPMENT FOR THE WEEKEND. AT SUCH TIME TEMPS ACROSS THE NRN 1/2 OF THE AREA WILL WARM SIGNIFICANTLY WITH AFTERNOON HIGHS IN THE UPPER 90S...LOWER TO MID 90S FROM I-10 SWD. MARINE... POSITIONING OF THE SFC HIGH OVER THE NRN GULF WILL KEEP EITHER A SWRLY OR WRLY WIND OVER THE COASTAL WATERS THROUGH MID-WEEK. BY LATER IN THE WEEK THE HIGH WILL SHIFT BACK TO ITS MORE CLIMATOLOGICALLY FAVORED SERN CONUS/NERN GULF POSITIONING ALLOWING FOR A MORE TYPICAL SUMMERTIME SRLY FLOW. NO FLAGS ARE ANTICIPATED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 90 78 93 79 92 / 40 40 40 40 40 KBPT 92 79 92 80 94 / 30 30 30 30 30 KAEX 90 76 95 76 94 / 50 50 50 50 50 KLFT 90 77 93 78 91 / 50 50 50 50 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 534 AM CDT TUE JUL 26 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-271045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 534 AM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THROUGH THIS EVENING AS A VERY MOIST AND UNSTABLE AIRMASS COMBINES WITH A WEAKNESS IN THE ATMOSPHERE ALOFT. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ALONG WITH HEAVY RAINS WHICH WILL QUICKLY RESULT IN PONDING OF WATER ON ROADWAYS. ON THE COASTAL WATERS THE STORMS WILL PRODUCE BRIEF GUSTY WINDS...ROUGH SEAS AND HEAVY RAINS REDUCING THE VISIBILITY TO A MILE OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE END OF THE WORK WEEK AS THE WEATHER PATTERN CHANGES LITTLE IN THE COMING DAYS. BY THE WEEKEND HIGH PRESSURE ALOFT WILL INCH CLOSER TO THE AREA...WHICH WILL LOWER RAIN CHANCES SLIGHTLY FOR THE LATTER PORTION OF THE FORECAST PERIOD. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:54 AM CDT | Flash Flood Warning | LCH | Saint Martin | 2 hr |
| Jul 26, 1:43 PM CDT | Special Weather Statement | LCH | Acadia | 47 min |
| Jul 26, 4:22 PM CDT | Special Weather Statement | LCH | Calcasieu | 53 min |
| Jul 26, 4:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Jul 26, 5:26 PM CDT | Special Marine Warning | LCH | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.